Thunderstorm Wind, Horry
- When
- July 10, 3:45 PM EST
- Where
- Horry County, 4 mi NNW of Conway
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.883, -79.083
Several trees were downed across Hwy 319.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 10, 1:46 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 246 PM EDT SAT JUL 10 2004 .SHORT TERM (TODAY THROUGH TUESDAY)... CONVECTION HAS BEGUN FORMING ALONG SEA BREEZE AND HAS BECOME SCATTERED WEST OF INTERSTATE 95. VAD WIND PROFILE SHOWING LIGHT 5 TO 10 KNOT NORTHERLY WINDS AND THIS IS VERIFIED ALONG THE SEA BREEZE IN HORRY COUNTY AS CONVECTION WANTS TO HANG BEHIND BOUNDARY. EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH AT LEAST 10 PM. WEAK TROUGH TO REMAIN INLAND THROUGH TUESDAY WITH PRECIPITABLE WATERS REMAINING AROUND 2 INCHES. SO CONTINUE TO SEE DIURNAL CONVECTION THROUGH THE PERIOD AS THE PATTERN BEGINS TO BREAK DOWN WITH GFS SHOWING TROUGHING ALONG THE EAST COAST. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... WITH TROUGH DEVELOPING AND FRONTAL BOUNDARY PUSHING TO THE COAST EARLY THURSDAY...WE WILL SEE THE TEMPERATURES DROPPING TO MORE SEASONAL TEMPERATURES. WITH GFS SHOWING BOUNDARY PUSHING EAST OF THE AREA...IT SEEMS THE MODELS ARE SHOWING BETTER THAN NORMAL UPPER LEVEL SUPPORT FOR THIS TIME OF YEAR. GFS HIGHLIGHTS AT 70 KNOT JET ON THE BACK SIDE OF THE TROUGH LATER IN THE WEEK AND A STRONGER JET DEVELOPS ON THE EAST SIDE OF THE TROUGH BY THE END OF THE FORECAST PERIOD. IF THE GFS IS CORRECT AND FRONTAL BOUNDARY MOVES OFF THE COAST THEN DECREASE IN CONVECTION WILL BE IN ORDER SO HAVE OPTED TO GO WITH ONLY ISOLATED CONVECTION. && .AVIATION... CONVECTION ONGOING ALONG AND AHEAD OF THE SEA BREEZE BOUNDARY. IFR CONDITIONS POSSIBLE DUE TO LOW VISIBILITIES IN ANY OF THESE CELLS THROUGH THE AFTERNOON. LOSS OF DAYTIME HEATING WILL BRING AN END TO ANY CONVECTION...BUT FOG COULD REDUCE VISIBILITIES BACK TO IFR/MVFR LEVELS LATER TONIGHT...ESPECIALLY AT TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. MORNING HAZE POSSIBLE ON SUNDAY...WITH SCATTERED CONVECTION DEVELOPING ONCE AGAIN TOWARD THE AFTERNOON. && .MARINE... SYNOPTIC WINDS SHOULD GENERALLY REMAIN FROM THE SW INTO THE MIDDLE OF THE WEEK...ALTHOUGH THE POSITIONING OF THE LEE SIDE TROUGH AND USUAL DIURNAL TRENDS COULD CAUSE SLIGHT VARIATIONS IN WIND DIRECTION. WIND SPEEDS WILL REMAIN AROUND 10 KT UNTIL THE SURFACE PRESSURE GRADIENT TIGHTENS SOME ON TUESDAY...WHEN SPEEDS COULD INCREASE TO 10-15 KT. WINDS WILL SHIFT OFFSHORE ON THURSDAY AS A COLD FRONT MOVES OVER THE AREA. SEAS ARE EXPECTED TO REMAIN 3 FT OR LESS THROUGH THE FORECAST PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM AND LONG TERM...HAWKINS AVIATION AND MARINE...JAQ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 AM EDT SAT JUL 10 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-111005- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 335 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY HOT AND MUGGY CONDITIONS CONTINUE TODAY WITH HEAT INDEX VALUES RANGING FROM 100 TO 105 THIS AFTERNOON. OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 231 PM EDT SAT JUL 10 2004 SCZ046-101930- GEORGETOWN SC- 237 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ANNANDALE PLANTATION AND ANOTHER 2 MILES SOUTH OF LANBERT. THESE NEARLY STATIONARY THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO OCCURRING WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER AREAS OF GEORGETOWN COUNTY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 423 PM EDT SAT JUL 10 2004 NCZ097-102115- PENDER NC- 418 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORM OVER NORTHEAST PENDER COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH INTENSE CLOUD TO GROUND LIGHTNING 7 MILES NORTHWEST OF HOLLY RIDGE...OR 13 MILES NORTH OF HAMPSTEAD....MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH...AND TORRENTIAL RAINFALL WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM JAQ
The Wilmington radar (KLTX), 61 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed across Hwy 319.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415872.